Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 73, NWS Baltimore/Washington

August 13, 2018Culpeper County, Madison County, Rappahannock County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Aug 13, 2018, 2:32 PM EDT for Culpeper County, Madison County, Rappahannock County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2018, 2:32 PM EDT (18:32 UTC)
Expired
Aug 13, 2018, 5:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Culpeper County, VA, Madison County, VA, Rappahannock County, VA

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WGUS51 KLWX 131832
FFWLWX
VAC047-113-157-132130-
/O.NEW.KLWX.FF.W.0073.180813T1832Z-180813T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
232 PM EDT MON AUG 13 2018

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Northwestern Madison County in northwestern Virginia...
  Southwestern Rappahannock County in northwestern Virginia...
  West central Culpeper County in northern Virginia...

* Until 530 PM EDT.

* At 231 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the area. Over two inches of rain have already 
  fallen in southern Rappahannock County with heavy rain likely to 
  continue. Additional rainfall amounts of 1 to 2 inches are 
  possible. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Sperryville, Castleton, Criglersville, Slate Mills, Etlan, Nethers,
  Woodville, Syria, Five Forks, Banco, Rock Mills, Aylor and Boston.

This includes flood prone locations 
Fort Valley Road at Hughes River...
Rock Mills Rd near Thornton River and Rush River...
and Thornton River in Sperryville.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3847 7843 3871 7821 3867 7809 3857 7810
      3852 7812 3850 7817 3849 7822 3842 7830

$$

JE
4 follow-up statements
232 
WGUS71 KLWX 131843
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
243 PM EDT MON AUG 13 2018

VAC047-113-157-132130-
/O.CON.KLWX.FF.W.0073.000000T0000Z-180813T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Rappahannock VA-Culpeper VA-
243 PM EDT MON AUG 13 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN MADISON...SOUTHWESTERN RAPPAHANNOCK AND WEST CENTRAL
CULPEPER COUNTIES...

At 240 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the area. Up to three inches 
of rain have already fallen in Rappahannock County between Nethers 
and Woodville, with additional heavy rain training along a line from 
Syria and Criglersville to Nethers to Five Forks. Additional 
rainfall amounts of one to three inches are likely, and flash 
flooding is likely already occurring as a result of these torrential 
rains.

Some locations that will experience flooding include...
Sperryville, Castleton, Criglersville, Slate Mills, Etlan, Nethers,
Woodville, Syria, Five Forks, Banco, Rock Mills, Aylor and Boston.

This includes flood prone locations 
Fort Valley Road at Hughes River...
Rock Mills Rd near Thornton River and Rush River...
and Thornton River in Sperryville.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3847 7843 3871 7821 3867 7809 3857 7810
      3852 7812 3850 7817 3849 7822 3842 7830

$$

JE
191 
WGUS71 KLWX 131903
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
303 PM EDT MON AUG 13 2018

VAC047-113-157-132130-
/O.CON.KLWX.FF.W.0073.000000T0000Z-180813T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Rappahannock VA-Culpeper VA-
303 PM EDT MON AUG 13 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN MADISON...SOUTHWESTERN RAPPAHANNOCK AND WEST CENTRAL
CULPEPER COUNTIES...

At 303 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain over the area. Up to three and a 
half inches of rain have already fallen in portions of Rappahannock 
County near Nethers, with one to two inches elsewhere. Another area 
of heavy rain is moving in from the southwest, so additional 
rainfall amounts of one to two inches are still possible.

Some locations that will experience flooding include...
Sperryville, Castleton, Criglersville, Slate Mills, Etlan, Nethers,
Woodville, Syria, Five Forks, Banco, Rock Mills, Aylor and Boston.

This includes flood prone locations 
Fort Valley Road at Hughes River...
Rock Mills Rd near Thornton River and Rush River...
and Thornton River in Sperryville.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3847 7843 3871 7821 3867 7809 3857 7810
      3852 7812 3850 7817 3849 7822 3842 7830

$$

JE
854 
WGUS71 KLWX 131938
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
338 PM EDT MON AUG 13 2018

VAC047-113-157-132130-
/O.CON.KLWX.FF.W.0073.000000T0000Z-180813T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Rappahannock VA-Culpeper VA-
338 PM EDT MON AUG 13 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHWESTERN MADISON...SOUTHWESTERN RAPPAHANNOCK AND WEST CENTRAL
CULPEPER COUNTIES...

At 337 PM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain had fallen over the area. Up to three and a half 
inches of rain fell in a short period of time. Heavy rain has ended 
but the threat of flooding will continue through late afternoon.

Some locations that will experience flooding include...
Sperryville, Castleton, Criglersville, Slate Mills, Etlan, Nethers,
Woodville, Syria, Five Forks, Banco, Rock Mills, Aylor and Boston.

This includes flood prone locations 
Fort Valley Road at Hughes River...
Rock Mills Rd near Thornton River and Rush River...
and Thornton River in Sperryville.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3847 7843 3871 7821 3867 7809 3857 7810
      3852 7812 3850 7817 3849 7822 3842 7830

$$

JE
605 
WGUS71 KLWX 132115
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
515 PM EDT MON AUG 13 2018

VAC047-113-157-132125-
/O.CAN.KLWX.FF.W.0073.000000T0000Z-180813T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Rappahannock VA-Culpeper VA-
515 PM EDT MON AUG 13 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MADISON...SOUTHWESTERN
RAPPAHANNOCK AND WEST CENTRAL CULPEPER COUNTIES IS CANCELLED...

The heavy rain has ended. Flash flooding is no longer expected. Be
alert for remaining standing water and continue to follow road
closures.

LAT...LON 3847 7843 3871 7821 3867 7809 3857 7810
      3852 7812 3850 7817 3849 7822 3842 7830

$$

SMZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:52 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 13, 10:52 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1052 AM EDT Mon Aug 13 2018

.SYNOPSIS...
An upper level low over the lower Ohio Valley will drift east
across southern Pennsylvania through tonight then lift northeast
and away from the region Tuesday. Upper level ridging will then
build over the area Wednesday. A cold front will approach from
the west toward the end of the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Upper level low over the lower OH valley will begin to drift
east today and move across southern PA tonight. Pretty decent
height falls (~50 meters/12 hr) are progged across the area this
afternoon into this evening and provide large scale lift for
showers and thunderstorms especially across the northern half of
the fcst area. This when combined with 1.5+ inch PW, low FFG
values, and weak storm motions of 5-10 kt could result in
t-storms that could produce intense rainfall rates and lead to
flash flooding. Already saw t-storms produce 2.3 inch/hr
rainfall rates in Baltimore county this morning. For this
reason, maintained flash flood watch for the northern half of
the fcst area.

Convection is expected to shift north into PA late this evening
as upper low moves eastward. Trough axis will cross the area
overnight.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Improving weather conditions Tue-Wed under building mid-upper
level ridge, but sct showers/t-storms still possible Tue with
daytime heating. Dry Wed as subsidence inversion strengthens.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Dry conditions expected to continue for a majority of the day
on Thursday as well. However, a surface low pressure system
moving across the Great Lakes region will drag its associated
cold front towards the area on Thursday. A very warm and humid
airmass will be advected into the region ahead of this front,
with highs expected to reach the low 90s and dew points into the
low 70s. With this type of airmass in place, showers and
thunderstorms are possible Thursday afternoon out ahead of the
front.

Frontal passage will begin on Friday afternoon, so temperatures
look to remain in the upper 80s ot low 90s thanks to continued
southwest flow. Showers and thunderstorms will occur as this
front moves through the area, which looks to be in the mid to
late afternoon timeframe. The front looks to move through the
region fairly slowly, potentially hanging around into Saturday
through the first half of the day. So, maintaining chance POPs
through Friday and Saturday. Temperatures on Saturday will be in
the mid 80s.

On Sunday, the forecast diverges among recent guidance. The GFS
takes the cold front out of the region late Saturday, while the
Euro keeps the front stalled on Sunday as well. So, for now,
keeping chance POPs through Sunday as well. High temps will
again be in the mid 80s in the wake of the cold front.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Some lingering low cigs remain, but conditions are trending
towards VFR. However, numerous showers and t-storms expected at
the terminals this afternoon with brief IFR restrictions
possible in heavy rain. Conditions improve after 14/02Z but
with fog likely to redevelop late tonight. Lower coverage of
storms on Tuesday with fair weather Wednesday.

VFR conditions are expected Thursday and the early part of
Friday for the most part. However, the chance for scattered
showers and thunderstorms will return, which could cause
temporary restrictions. Sub-VFR conditions could become more
problematic by Friday afternoon, when rain chances increase with
the passage of a cold front.

&&

.MARINE...
Winds are expected to remain below SCA through Thu, but
mariners can expect locally higher winds and waves near
thunderstorms this afternoon/evening and again Tuesday.

Wind gusts are expected to remain below SCA conditions
Thursday, as high pressure remains in control. Showers and
thunderstorms may return late Thursday into Friday due to a
front. Breezy conditions possible but uncertain as to if the
small craft criteria will be reached.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flash Flood Watch until 10 PM EDT this evening for MDZ003>006-
     011-501>508.
VA...Flash Flood Watch until 10 PM EDT this evening for VAZ028-031-
     505-506.
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ050>053-
     503-504.
MARINE...None.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...CJL
AVIATION...LFR/CJL
MARINE...LFR/CJL/RCM
Hazardous weather outlook, Aug 13, 1:08 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
108 PM EDT Mon Aug 13 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-141715-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
108 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

Thunderstorms this afternoon and evening may produce heavy rain
and flash flooding. The greatest risk is across northern and
central Maryland, the District of Columbia, and extreme
northeastern Virginia, where a Flash Flood Watch is in effect
until 10 PM tonight.

Thunderstorms this afternoon and evening may also produce isolated
damage due to strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report hazardous weather via standard operating
procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-141715-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
108 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

Thunderstorms this afternoon and evening may produce heavy rain
and flash flooding. The greatest risk is across northern and
western Maryland, eastern West Virginia, and northwestern
Virginia, where a Flash Flood Watch is in effect until 10 PM
tonight.

Thunderstorms this afternoon and evening may also produce isolated
instances of damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should report hazardous weather via standard operating
procedures.

In the hours before

Local storm report, Aug 13, 10:43 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1043 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     2 ENE ELMA              37.76N  78.76W
08/12/2018                   NELSON             VA   911 CALL CENTER

            TREE DOWN ON ROCKFISH CROSSING NEAR SALEM ROAD.

&&

EVENT NUMBER LWX1801605

JMG
Local storm report, Aug 13, 10:46 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 AM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLOOD            3 SSW ROSELAND          37.70N  79.00W
08/12/2018                   NELSON             VA   911 CALL CENTER

            ROSE MILL ROAD CLOSED DUE TO FLOODING NEAR OLD ROSE
            MILL ROAD.

&&

EVENT NUMBER LWX1801606

JMG
Local storm report, Aug 13, 1:11 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
111 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     1 ESE HYATTSVILLE       38.96N  76.94W
08/12/2018                   PRINCE GEORGES     MD   911 CALL CENTER

            TREE DOWN ON POWER LINES ON LONGFELLOW STREET NEAR 43RD
            STREET.

&&

EVENT NUMBER LWX1801607

JMG
Local storm report, Aug 13, 1:16 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
116 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     2 S POST OAK            38.14N  77.67W
08/12/2018                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN ON BLACK ROCK DRIVE NEAR TOWLES MILL ROAD.

&&

EVENT NUMBER LWX1801608

JMG
Local storm report, Aug 13, 1:19 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
119 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     SPOTSYLVANIA            38.20N  77.59W
08/12/2018                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN ON THE 8600 BLOCK OF BROCK ROAD.

&&

EVENT NUMBER LWX1801609

JMG
Local storm report, Aug 13, 1:21 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
121 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     SPOTSYLVANIA            38.20N  77.59W
08/12/2018                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN ON RIVER ROAD NEAR BRAGG ROAD.

&&

EVENT NUMBER LWX1801610

JMG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:29 PM EDTAreal Flood WarningLWXStafford4 hr
Aug 13, 12:09 AM EDTAreal Flood WarningLWXStafford6 hr
Aug 13, 3:20 AM EDTDense Fog AdvisoryLWXAlbemarle, Amherst, Augusta, Clarke, Frederick, Greene and 15 more4 hr
Aug 13, 4:21 AM EDTFlash Flood WatchLWXArlington, Clarke, Fairfax, Frederick, Loudoun, Shenandoah and 5 more18 hr
Aug 13, 3:06 PM EDTSevere Thunderstorm WarningLWXAugusta39 min
Aug 13, 3:46 PM EDTSpecial Marine WarningLWX72 min
Aug 13, 3:46 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park44 min
Aug 13, 4:11 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria49 min
Aug 13, 4:22 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun38 min
Aug 13, 4:48 PM EDTSpecial Marine WarningLWX25 min
Aug 13, 5:13 PM EDTSevere Thunderstorm WarningLWXNelson47 min
Aug 13, 5:29 PM EDTAreal Flood WarningLWXNelson2 hr
Aug 13, 5:39 PM EDTSpecial Marine WarningLWX54 min
Aug 13, 5:51 PM EDTSpecial Marine WarningLWX84 min
Aug 13, 6:32 PM EDTSpecial Marine WarningLWX64 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.